Hail, Washington
- When
- June 12, 3:30 PM EST to 3:35 PM EST
- Where
- Washington County, Johnson City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.320, -82.350
The public reported golfball-size hail in Johnson City.
An upper level disturbance brought isolated diurnal severe thunderstorms to northeast Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
An upper level disturbance brought isolated diurnal severe thunderstorms to northeast Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 1:57 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT TUE JUN 12 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)...ISOLATED CONVECTION DEVELOPING OVER NORTHEAST ZONES...WHERE AIR MASS HAS DESTABILIZED AND A SHORT WAVE IS MOVING THROUGH. HOWEVER...MOISTURE IS LIMITED AND MAIN AREA OF LIFT WILL TRACK TO OUR EAST. AS A RESULT...COVERAGE SHOULD REMAIN LOW THOUGH THERE IS THE POTENTIAL FOR STAY STORMS TO BRIEFLY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. CAN NOT COMPLETELY RULE OUT A STRAY STORM SLIDING INTO THE TN VALLEY...BUT CHANGES ARE LOW ENOUGH WILL KEEP FORECAST DRY FOR NOW. ANY STORMS OVER THE AREA SHOULD DIMINISH QUICKLY WITH SUNSET. ON WEDNESDAY...WILL SEE CONDITIONS SIMILAR TO TODAY...WITH AFTERNOON INSTABILITY...MAINLY OVER ELEVATED AREAS...AND ANOTHER SHORT WAVE ROTATING THROUGH THE REGION. HOWEVER ...WILL HAVE POPS SLIGHTLY HIGHER AS SHORT WAVE EXPECTED TO TRACK A LITTLE FURTHER INTO THE MRX CWA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER LOW OFF NORTHEAST COAST SPINS AWAY ACCORDING TO MODELS AND DROPS WEAK SPOKES OF VORTICITY AND INSTABILITY WEDNESDAY, THURSDAY, AND FRIDAY SO HAVE SLIGHTLY INCREASED POPS IN THOSE TIME PERIODS MAINLY OVER EASTERN PORTIONS OF FORECAST AREA, IN MOUNTAINS AND HIGHER TERRAIN OF NORTHEAST. THE LOW FINALLY OPENS UP AND IS ABSORBED BY HUDSON BAY TROUGH. CENTRAL NOAM RIDGE MOVES EAST ACROSS EASTER U.S. BY LATER FRIDAY, SO THE WEEKEND LOOKS DRY. UPPER RIDGE MOVES EAST TO COAST BY MONDAY-TUESDAY TIME FRAME WITH LOOK AT NEXT TROUGH DROPPING OUT OF CANADA INTO MIDWEST LATER TUESDAY. INCREASE OF MOISTURE FROM SOUTH ON TUESDAY SO WENT WITH CHANCE POPS MOVING NORTH ACROSS THE AREA THEN. LEFT TEMPS LARGELY UNCHANGED FROM PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 88 65 86 64 / 10 10 10 10 20 KNOXVILLE AIRPORT, TN 63 86 63 84 62 / 10 20 20 20 20 OAK RIDGE, TN 63 87 63 84 61 / 10 10 10 10 20 TRI CITIES AIRPORT, TN 59 83 58 81 57 / 10 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EDT TUE JUN 12 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 AM EDT TUE JUN 12 2007 /210 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Knoxville radar (KMRX), 96 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
The public reported golfball-size hail in Johnson City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36353.